Crohn's Disease Activity Index (CDAI)

Enter the 7-day diary and examination findings, then print the completed form for a PBS authority application. Standard weight is filled in from thePBS standard body weight table. Nothing entered here is saved or sent anywhere.

Patient
7-day diary
DayLiquid or very soft stools numberAbdominal pain 0 to 3General wellbeing 0 to 4
1
2
3
4
5
6
7
Total000
Complications, 1 point each
Medicines and examination

Abdominal mass

Haematocrit and weight

Sex

CDAI score

ComponentValueMultiplierPoints
Total CDAIIncomplete

How the score is calculated

ComponentMultiplier
Number of liquid or very soft stools, total over 7 days× 2
Abdominal pain rating (0 to 3), total over 7 days× 5
General wellbeing rating (0 to 4), total over 7 days× 7
Number of complications (listed above)× 20
Loperamide, diphenoxylate or opiates for diarrhoea (0 or 1)× 30
Abdominal mass (none 0, questionable 2, definite 5)× 10
Haematocrit: 47 minus haematocrit (men) or 42 minus haematocrit (women)× 6
Body weight: percentage below standard weight, (standard − current) ÷ standard × 100, with a maximum deduction of −10 for patients above standard weight× 1

Commonly used categories: under 150 remission, 150 to 219 mildly active, 220 to 450 moderately active, over 450 severely active.

Reference

Best WR, Becktel JM, Singleton JW, Kern F Jr. Development of a Crohn's disease activity index. National Cooperative Crohn's Disease Study. Gastroenterology. 1976;70(3):439-444.